MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 5-6 11; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 5-6 11; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Model Number 71421516
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after an initial surgery was performed on (b)(6) 2022, the gii ps hi flex isrt sz 5-6 11 fractured.A revision surgery on the same date was performed to explant the device.Further information is unknown at the moment.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation but the reported event could be confirmed as the provided photos reveal the device is fractured.The clinical/medical investigation concluded that, per complaint details, a same-day insert revision was performed due to insert post fracture.Provided photos show a broken insert post and appear to support the complaint; however, do not provide insight into the root cause of the event.The patient impact beyond the fractured post and insert exchange/revision procedure cannot be determined with the lack of clinical information.The current patient status remains unknown.No further clinical/medical investigation is warranted at this time.A review of complaint history of the previous 12 months revealed similar events for the listed device, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for knee systems revealed that the implant can break or become damaged as a result of strenuous activity or trauma, and has a finite expected service life and may need to be replaced in the future.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According with inspection procedure, it includes the verification of part configuration per print.Also, material specification shall control the quality and manufacture of ultra-high-molecular-weight polyethylene.¿ at this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to traumatic injury, fit/size of device or surgical technique.The contribution of the device to the reported event could be corroborated as the device was fractured and it was required a revision surgery to treat this event.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII PS HI FLEX ISRT SZ 5-6 11
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15136774
Report Number1020279-2022-03561
Device Sequence Number20163760
Product Code JWH
UDI-Device Identifier03596010492333
UDI-Public03596010492333
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K032295
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number71421516
Device Catalogue Number71421516
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2022
Supplement Date Received by Manufacturer09/01/2022
Initial Report FDA Received Date07/30/2022
Supplement Report FDA Received Date09/04/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown